Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 40, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 6, 2006, 2:07 PM MDT for Otero County, New Mexico. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2006, 2:07 PM MDT (20:07 UTC)
- Expired
- Aug 6, 2006, 4:00 PM MDT
- In force
- 113 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 062009
FFWEPZ
NMC035-062200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
207 PM MDT SUN AUG 6 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL OTERO COUNTY IN NEW MEXICO
THIS INCLUDES THE CITY OF ALAMOGORDO
* UNTIL 400 PM MDT
* AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
UP TO 2 INCHES OF RAIN FROM A THUNDERSTORM THAT HAS FALLEN IN
THE UPPER REACHES OF MARBLE CANYON. THE WATER WILL MOVE DOWN
AND EFFECT THE NORTH SCENIC PART OF ALAMOGORDO.
NEVER CROSS A FLOODED ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3283 10589 3292 10587 3296 10593 3295 10597
3290 10599 3285 10602 3282 10603 3281 10599
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:37 AM MDT, 10 hours 30 minutes earlier.
Area forecast discussion, Aug 6, 3:37 AM MDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 337 AM MDT SUN AUG 6 2006 .SYNOPSIS... SOMEWHAT DRIER AIR WILL MOVE INTO THE AREA TODAY...BUT THERE WILL STILL BE SUFFICIENT MOISTURE PRESENT FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE MOST ACTIVE PORTION SHOULD BE WEST OF THE RIO GRANDE. FEWER THUNDERSTORMS ARE EXPECTED MONDAY...WITH ANOTHER UPSWING IN ACTIVITY IN RESPONSE TO A WEATHER DISTURBANCE LATE TUESDAY. HIGH PRESSURE ALOFT SHOULD INCREASE TEMPERATURES TO AROUND NORMAL AND KEEP THUNDERSTORMS TO ONLY ISOLATED COVERAGE AFTER MIDWEEK. && .DISCUSSION... AS BEFORE...THE NAM IS QUICK TO PUSH ACTIVE THUNDERSTORM BELT WESTWARD WITH THE GFS MUCH SLOWER. WATER VAPOR IMAGERY SHOWING PLUME SHRINKING SOMEWHAT AS SUBSIDENCE AHEAD OF APPROACHING INVERTED TROUGH (CURRENTLY NEAR SOUTHERN LOUISIANA) SQUEEZES IT AGAINST PERSISTENT UPPER LOW WEST OF CALIFORNIA. JUST CANT SEE BIG CUT IN THUNDERSTORM ACTIVITY TODAY...THOUGH FOCUS WILL PROBABLY SHIFT WEST OF THE RIO GRANDE. HAVE LET FFA EXPIRE AND WILL LET DAY SHIFT CONSIDER ISSUING ANOTHER WESTERN PORTION SHOULD MOISTURE HANG IN THERE. THUNDERSTORM COVERAGE COULD BE LESS MONDAY WITH AN INCREASE AGAIN TUESDAY AS INVERTED TROUGH ARRIVES FROM EAST. HOPEFULLY PUBLIC WILL NOT LET GUARD DOWN WITH LOSS OF TROPICAL AIR MASS IN FAVOR OF MORE TYPICAL MONSOON SCENARIO. IT ONLY TAKES A HEALTHY THUNDERSTORM OR TWO ON TOP OF LEFTOVER STANDING WATER AND FLOOD RAKED SECTIONS TO RENEW THE RECENT PROBLEMS. FINALLY....FINALLY...LET THE MODELS BE CORRECT WITH UPPER HIGH BUILDING WESTWARD AND PLACING OUR CWA IN A WARMER LESS MOIST PATTERN AFTER MIDWEEK. WOULDNT DARE DESCRIBE IT AS DRY...BUT ISOLATED POPS WOULD SURE BE WELCOME OVER WHAT WE CURRENTLY HAVE. NEVER THOUGHT I WOULD SAY THAT IN THE MIDDLE OF OUR LONG TERM DROUGHT && .AVIATION...VALID 06/12Z-07/12Z SCATTERED SHOWERS AND TSTMS AFT 18Z WITH AREAS OF MVFR VSBY AND CIGS NEAR STORMS WITH MTN TOPS OCNLY OBSCD. ISOLATED AREAS OF IFR CONDITIONS IN AND NEAR HEAVY RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 88 71 90 70 92 / 40 30 20 30 30 SIERRA BLANCA TX 86 64 84 65 88 / 30 30 20 30 30 LAS CRUCES 89 68 90 68 91 / 40 30 20 40 30 ALAMOGORDO 86 67 86 67 93 / 40 30 20 30 20 CLOUDCROFT 63 48 66 47 65 / 30 20 30 40 30 TRUTH OR CONSEQUENCES 86 67 89 66 90 / 50 30 20 40 30 SILVER CITY 84 61 81 59 83 / 50 50 30 50 30 DEMING 88 68 90 66 91 / 50 40 20 40 30 LORDSBURG 88 68 89 66 92 / 50 40 30 50 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... 01 FAUSETT
Hazardous weather outlook, Aug 6, 10:24 AM MDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1024 AM MDT SUN AUG 6 2006 NMZ022>025-030>032-TXZ055-056-071630- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1024 AM MDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE CONTINUES TO REMAIN OVER THE AREA. THE GROUND IN MANY AREAS IS SATURATED. THESE TWO FACTORS WILL COMBINE WITH AFTERNOON HEATING THAT WILL GENERATE SCATTERED THUNDERSTORMS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ONE TO TWO INCHES OF RAIN IN AN HOUR. THE EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING. THE THREAT FOR FLOODING WILL DIMINISH BY LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY WILL BE A LITTLE DRIER...BUT ON TUESDAY AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TO GIVE US ANOTHER ROUND OF THUNDERSTORM ACTIVITY. FOR THE REST OF THE WEEK WILL SEE ONLY A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE EL PASO NATIONAL WEATHER SERVICE OFFICE IS SEVERE WEATHER OR HEAVY RAIN OCCURS AT THEIR LOCATION.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:46 AM MDT | Flash Flood Watch | EPZ | 11 hr | |
| Aug 6, 3:31 PM MDT | Flash Flood Warning | EPZ | Otero | 89 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.